Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Can Anemia Be Avoided

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Anemia

These approaches might not work. It may not be possible to stop using all medications that cause anemia. Two additional treatments are injections of EPO and transfusions. EPO (erythropoietin) stimulates the production of red blood cells. In 1985, scientists learned how to make synthetic EPO. It is injected under the skin, usually once a week. The most common brand of EPO is Procrit. In 2011 the FDA warned that using Procrit can increase the...
Ask the Experts

Anadrol for anemia?

Dear Dr. Bob,My doc prescribed anadrol for my anemia and fatigue. Now I've got the worst case of acne imaginable. I've already been through a pimply puberty once and i'm not happy about doing it again. My doc says my anemia is a bit...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
Well here's what we know about this one. Anadrol is oxymetholone a synthetic derivative of testosterone. It therefore has all the effects of testosterone including triggering or aggravating acne. Interestingly oxymetholone enhances the... Read more »

Anemia and heavy menses part 2

Thanx 4 answering my first question, it was really eye opening. My gynechologist's knowledge about HIV and treatment is as good as mine. Should i rather find another gyne who can liase with my HIV specialist?...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Your gynecologist should at least consult regularly with your HIV specialist regarding your anemia problem. Your HIV specialist should perform a complete medical evaluation for your anemia. Certainly heavy menstrual bleeding may be a contributing... Read more »

AZT related anemia in developing country

Dear Doctor: My partner (living in Peru) was diagnosed with HIV 2 years ago and started treatment about 3 months ago with Combivir and Efavirenz. His hemoglobin has dropped to 9 and his doctor has changed the AZT component for stavudine (so he will...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I am not confident that if AZT was directly causing the anemia that reexposure to AZT would not happen again. Optimizing vitamin/iron levels may help in some cases. Not all patients develop lipodystrophy problems (mostly fat loss) on stavudine so... Read more »

anemia pill???

Dear Doctor,Just heard in my support group that Procrit is soon coming out in pill form. Is this true? I can't take time off work to go the the doctors for a shot even if it's only once per week. I also hate feeling tired and want to try...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello A,Well, I have good news and bad news for you. First the bad news --, that support group rumor is untrue. Procrit is available only by subcutaneous injection. It is highly unlikely because of the nature of this synthetic hormone that it will... Read more »
Connect With Others

avoiding transmission to others in school.

Posted by Anonymous, 1 Reply
im still waiting 3 month's to get tested, by the time the date comes i will be starting highschool, how can i avoid passing the virus to my friends and classmates in school?

Read more »

can you avoid lipodystrophy?

Posted by hopefulone, 4 Replies
s there a way you can avoid or lesson the impact of lipodystrophy if on atripla? good diet and regular exercise? or regardless of exercise and diet youre going to change? Read more »

avoiding reporting requirements

Posted by Anonymous, 3 Replies
I live in a state that has mandatory HIV reporting.

My question is this,

Although the state where I live currently offers anonymous testing, to get treatment the test must be confidential. As a result of this requirement the result of the test, if... Read more »

How To Avoid Excessive Negative Thinking

Posted by Choosing2Liv, 5 Replies
I really appreciate reading so many of your posts that give hope and receiving encouraging messages from some of you who are going through many of things that I have or will go through.

Recently, I received a message from Mike that reminded me that... Read more »